Back to all discussions

Is it normal to feel chest tightness and needing oxygen after using a nebulizer?

When I use my nebulizer, not long after, I feel chest tightness and have to use oxygen. Is that normal?

  1. HI. b.lozz24. Great question you ask. And I would have to say that it is not normal. We are not able to offer medical advice over the Internet, for your own safety of course. So, this may be a great question to pose to your doctor. He/she may have ideas to prevent this from happening and to make you feel better. What do you think? John. Community Moderator. asthma.net

    1. Hi b.lozz24, and thanks for this excellent post and question. As my colleague, John, has said - this is not considered to be a normal or expected response to one's use of a medication nebulizer.

      I have seen patients who do have adverse reactions to certain medications - and that may be what you experience has been. You may want to take this up with your prescribing physician - sooner rather than later - to determine what is happening in your particular situation.

      Please do check back and let us know how all this turns out for you.

      All the best,
      Leon (site moderator asthma.net)

      1. It has happened to me before, but no I don't think its normal

        or create an account to reply.